Not sure if this has been put on twice. So sorry if it had. Not got use to the new forum .
- July 30, 2023 at 12:36 pm
Just wanting to know if anyone has suffered inflammatory arthritis with immunatherapy. If yes how was you treated. My rhymatologist has discussed methotrexate but this does opposite to immunatherapy.
JudiAUParticipantPossibly? It is unclear if I am suffering nasty side effects from some nasty drugs or some late to the party immunotherapy side effects. Only time will tell. It really could be either. Certainly is unpleasant. The problem is thereare lots of alternative drugs but they actually have worse side effects so not much of a choice.
- August 8, 2023 at 12:06 am
I had some arthritis in my knees and a finger joint brought on by combo immunotherapy (it started after therapy had ended). I used meloxicam, which brought me some relief. The arthritis resolved on its own after four months. My rheumatologist at JHU told me that about 50/50 of immunotherapy driven cases of arthritis will resolve on their own. Just wanted to share my experience. Unfortunately after the arthritis resolved, my response to immunotherapy ended as well.
- August 24, 2023 at 10:44 pm
So sorry you had arthritis from treatment. Hope they have managed to give you alternative treatment after response had stopped for melanoma.
- August 25, 2023 at 2:09 am
I am very nervous about going on methotrexate as it does opposite to my treatment for melanoma. I think I have a couple of doses left to have of my immunatherapy.
Thank you for your message means a lot.
Scooby- I’m sorry you are having to deal with this. Arthritis is terrible. Just wanted to see if you’d gotten the ok from your Onc before going on the methotrexate. I’m guessing mine wouldn’t like it if I had gone on an immunomodulator. But mine was not a severe case. I’m sure debilitating cases and/or cases that may result in lasting damage, methotrexate may be reasonable option.
- August 26, 2023 at 5:16 pm
- August 27, 2023 at 2:45 am
My oncologist has said am OK to go on it. I still not sure myself if I want to. Due to the fact this has happened over me hurting my hands in the first place. I have tried to reach out for anyone on treatment or stopped and on methotrexate but not much response. I seeing a hand specialist private this coming week so I will have a chat with him. Thank you for your message. Keep well. X
- September 11, 2023 at 12:53 pm
Sorry for the delay in replying. As you mentioned in your note to me, YES! Jubes is one of many who had to deal with extreme joint pain and arthritis and ended up requiring inflixamab to control her arthritic pain but continued to do well in regard to her melanoma. Yes, drugs like methotrexate, inflixamab, prednisone, etc – do tamp down immune response. And while NOBODY would want to take those drugs if you don’t have to, researchers have found that those with pre-existing medical conditions or those who develop the need for them while on (or after) immunotherapy – CAN and DO have good responses from immunotherapy on their melanoma.
So, while it is hard to know what is best to do for your health, if you and your doctors determine that you need methotrexate to make you life more livable, then I think the research is clear – along with the experience of many melanoma peeps here – that you can continue to manage your melanoma as well as your current symptoms.
Hope this helps. There are tons of articles on my blog regarding steroids and other immunosuppressive drugs and melanoma on my blog if you are interested. Just use the search bubble.
Wishing you my best. Celeste
- You must be logged in to reply to this topic.